Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 252, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2006, 2:52 AM EDT for Sullivan County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 2:52 AM EDT (06:52 UTC)
- Expired
- Jun 11, 2006, 3:22 AM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sullivan County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:05 AM EDT | TSTM WND DMG | Bristol Tn, TN | BETWEEN 305AM AND 315AM SEVERLA TREES AND LARGE LIMBS DOWN COUNTY WIDE. REPORTED BY DISPATCH. |
| Jun 11, 3:10 AM EDT | HAIL 0.75 | Bristol Tn, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 110652
SVRMRX
TNC163-110730-
/O.NEW.KMRX.SV.W.0252.060611T0652Z-060611T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 AM EDT SUN JUN 11 2006
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF BRISTOL TN
* UNTIL 330 AM EDT
* AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BRISTOL TN...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH HOLSTON DAM BY 305 AM EDT
HARR BY 315 AM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3660 8244 3651 8247 3644 8214 3660 8186
3660 8188 3660 8187
$$2 follow-up statements
000
WWUS54 KMRX 110709
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 AM EDT SUN JUN 11 2006
TNC163-110730-
/O.CON.KMRX.SV.W.0252.000000T0000Z-060611T0730Z/
SULLIVAN TN-
308 AM EDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SULLIVAN COUNTY...
AT 304 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTH HOLSTON DAM...OR ABOUT 7 MILES SOUTHEAST OF
BRISTOL VA...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL NORTHEASTERN SULLIVAN COUNTY THROUGH 330 AM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3658 8191 3655 8194 3644 8213 3644 8217
3648 8225 3652 8246 3660 8243 3660 8199
3661 8197 3660 8186
$$000
WWUS54 KMRX 110722
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 AM EDT SUN JUN 11 2006
TNC163-110730-
/O.CAN.KMRX.SV.W.0252.000000T0000Z-060611T0730Z/
SULLIVAN TN-
320 AM EDT SUN JUN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3658 8191 3655 8194 3644 8213 3644 8217
3648 8225 3652 8246 3660 8243 3660 8199
3661 8197 3660 8186
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:39 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 11, 2:39 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 239 AM EDT SUN JUN 11 2006 .SHORT TERM...(TODAY AND MONDAY)...A STATIONARY FRONT WAS LOCATED ACROSS SOUTHWEST VIRGINIA INTO KENTUCKY. THIS FRONT WILL REMAIN STATIONARY OR SLOWLY SAG INTO NORTHERN TENNESSEE THIS AFTERNOON. A SERIES OF WEAK SHORT-WAVES WILL MOVE ALONG THE BOUNDARY TODAY AND TONIGHT. AIRMASS ALONG AND SOUTH OF THE FRONT WILL ONCE AGAIN BECOME QUITE UNSTABLE WITH MLCAPES AROUND 2000 J/KG AND LIFTED INDICES OF -7 TO -9. FAIRLY VIGOROUS CONVECTION WILL DEVELOP NEAR THE BOUNDARY THIS AFTERNOON AND EVENING. NAM AND GFS SOUNDINGS SHOW THERMO- DYNAMIC PROFILES FAVORABLE FOR WET DOWNBURSTS WITH MID-LEVEL DRY AIR AND INVERTED-V SUB-CLOUD LAYER. ALSO CAN NOT RULE OUT PENNY-QUARTER SIZE HAIL GIVEN DEGREE OF INSTABILITY. WILL ISSUE A SPS CONCERNING THE POTENTIAL OF SEVERE STORMS...ESPECIALLY FOR THIS AFTERNOON AND EVENING. BY MONDAY...FRONT WILL BEGIN TO SAG SOUTH OF THE FORECAST AREA WITH DRIER AIR BEGINNING TO FILTER INTO THE REGION. WILL CONTINUE WITH A CHANCE OF STORMS...MAINLY SOUTHERN AREAS DURING THE AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...TROPICAL DEPRESSION NUMBER 1 (POSSIBLY TROPICAL STORM ALBERTO) WILL MOVE INTO FL AND THE CAROLINAS EARLY IN THE WEEK...BUT WILL HAVE LITTLE EFFECT ON THE FORECAST AREA. MAIN WEATHER MAKER WILL BE NORTHWEST FLOW ALOFT AND SURFACE RIDGING. GFS SOUNDINGS SHOWS AIRMASS BECOMING FAIRLY DRY. I AM ALWAYS CONCERNED ABOUT NORTHWEST FLOWS...BUT WILL CONTINUE DRY FORECAST FOR NOW. UPPER TROUGH OVER THE FAR EASTERN UNITED STATES WEAKENS AND MOVES EAST OF THE AREA BY MID-WEEK ALLOWING AN UPPER RIDGE TO BUILD OVER THE TENNESSEE VALLEY BY LATE IN THE WEEK. ALSO... SURFACE RIDGE MOVES EAST ALLOWING FOR INCREASING GULF MOISTURE BY LATE IN THE EXTENDED. WILL INCLUDE MAINLY DIURNAL-TERRAIN INDUCED CONVECTION BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 95 70 90 65 / 20 30 40 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 68 84 60 / 30 60 30 10 OAK RIDGE, TN 90 68 84 59 / 30 60 30 10 TRI CITIES AIRPORT, TN 84 63 80 53 / 50 70 50 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 520 AM EDT SAT JUN 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 520 AM EDT (420 AM CDT) SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STATIONARY FRONT WILL REMAIN ACROSS AREA SUNDAY BEFORE MOVING SOUTHEAST OF THE REGION MONDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ALONG THE FRONT SUNDAY AFTERNOON AND EVENING. AIRMASS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA WILL ONCE AGAIN BE QUITE UNSTABLE ALLOWING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY...TONIGHT...AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 30 min |
| Jun 11, 2:47 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 43 min |
| Jun 11, 3:20 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 40 min |
| Jun 11, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.